Alert archive / Massachusetts / Wind Advisories in 2010
Wind Advisory 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Apr 29, 2010, 1:43 PM EDT for 4 states. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 1:43 PM EDT (17:43 UTC)
- Expired
- Apr 29, 2010, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
All 22 counties
Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WWUS71 KBOX 291743 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 143 PM EDT THU APR 29 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-300000- /O.NEW.KBOX.WI.Y.0021.100429T1743Z-100430T0000Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 143 PM EDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. NORTHWEST WINDS MAY REACH 30 MPH AT TIMES...AND MAY GUST TO MORE THAN 45 MPH THROUGH THE REMAINDER OF THE AFTERNOON. THESE WINDS WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ WTB
1 follow-up statement
587 WWUS71 KBOX 292300 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 700 PM EDT THU APR 29 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-300000- /O.CAN.KBOX.WI.Y.0021.000000T0000Z-100430T0000Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 700 PM EDT THU APR 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS THAT OCCURRED THIS AFTERNOON HAVE SUBSIDED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:16 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 29, 10:16 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1016 AM EDT THU APR 29 2010
.SYNOPSIS...
A STATIONARY LOW PRESSURE ACROSS THE CANADIAN MARITIMES TODAY...WILL
WEAKEN EAST OF NEWFOUNDLAND LATE FRIDAY. HIGH PRESSURE WILL BUILD
OFF THE SOUTHEAST U.S. COAST FRIDAY THROUGH THIS WEEKEND...BRINGING
INCREASINGLY WARM CONDITIONS TO SOUTHERN NEW ENGLAND. A COLD FRONT
WILL SLOWLY PUSH ACROSS THE REGION MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOSED LOW ALOFT AND ASSOCIATED SHORTWAVE AND COLD POOL ARE MOVING
FROM CANADA INTO NORTHERN NEW ENGLAND. SATELLITE FEATURES WERE
DISPLACED WEST OF THE FORECAST CENTER POSITION OVERNIGHT BUT SEEM TO
BE LINING UP BETTER THIS MORNING. THE BULK OF THE SYSTEM FEATURES
SHIFT SOUTHEAST OVER THE GULF OF MAINE THIS AFTERNOON. BUT THE
POTENTIAL REMAINS FOR COOLING ALOFT BY UP TO 4C WITH THE RESULTING
DESTABILIZATION OF AIRMASS. THE BEST CHANCE FOR THIS WILL BE FROM THE
MERRIMACK VALLEY THROUGH EASTERN MASSACHUSETTS...LEAST CHANCE WOULD
BE IN THE CT VALLEY AND WESTERN SLOPES.
MOISTURE IS MARGINAL FOR SHOWERS/POTENTIAL TSTMS...WILL GO WITH
SLIGHT CHANCE POPS FOR MAINLY SHOWERS AT THIS TIME. FREEZING LEVEL IS
AT 3000-4000 FEET...CAN/T RULE OUT BRIEF FROZEN PCPN WITH ANY
SHOWERS.
WIND FORECASTS UP THROUGH 850 MB SHOW DRY ADIABATIC LAPSE RATES AND
WINDS 35 TO ALMOST 40 KNOTS IN THE MIXED LAYER. GUST POTENTIAL SHOULD
BE AROUND 35 KNOTS.
MOST DEWPOINTS ARE IN THE UPPER TEENS AND 20S. WITH THIS AIRMASS THAT
MEANS LOW MINIMUM RH VALUES...IN THE 20S. PLEASE REFER TO THE FIRE
WEATHER SECTION BELOW FOR MORE DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
WINDS QUICKLY DIMINISH THIS EVENING...WITH MAINLY CLEAR SKIES.
TEMPERATURES SHOULD FALL BACK INTO THE UPPER 20S TO MID 30S AWAY FROM
THE URBAN CENTERS AND IMMEDIATE COAST. A FROST ADVISORY MAY BE NEEDED
TONIGHT WHERE THE GROWING SEASON HAS STARTED. WILL LET THE NEXT SHIFT
TAKE A CLOSER LOOK AS THE LOW LEVELS MAY BE TOO DRY FOR FROST
FORMATION.
HIGH PRESSURE ARRIVES FRIDAY...ALONG WITH THE START OF A SIGNIFICANT
WARM-UP WITH ABOVE NORMAL TEMPERATURES INTO THE 60S AND LOWER 70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODEL SUITE STILL HAVING ISSUES IN RESOLVING THE
DEVELOPING LONG WAVE TROUGH ACROSS THE EASTERN PACIFIC INTO THE WEST
COAST INTO EARLY NEXT WEEK...WHICH HAS INFLUENCE WITH THE RIDGING
BUILDING ACROSS THE EASTERN U.S. HAVE SEEN RATHER WIDE DIFFERENCES
IN INDIVIDUAL MODEL SOLUTIONS ESPECIALLY BEYOND SUNDAY...MAINLY
PERTAINING TO THE BREAKING DOWN OF THE RIDGE WHICH WILL ALLOW A COLD
FRONTAL PASSAGE...WHICH LOOKS LIKE IT WILL OCCUR SOMETIME MONDAY.
ONLY RELATIVELY CONSISTENT MODEL HAS BEEN THE ECMWF...BUT EVEN THIS
ONE STARTING TO SHOW SOME TIMING ISSUES BEYOND MONDAY. HAVE LOW
CONFIDENCE WITH THE FORECAST BEYOND MONDAY DUE TO THESE TIMING
PROBLEMS.
FRIDAY NIGHT-SUNDAY...MODELS CONTINUE TO BUILD THE EAST COAST
RIDGE...BRINGING WARM TEMPERATURES ESPECIALLY FOR THIS WEEKEND. HIGH
PRES CRESTS ACROSS THE REGION ON SATURDAY...SO EXPECT MAINLY CLEAR
SKIES. EXPECT SEA BREEZES TO DEVELOP WITH LIGHT PRESSURE GRADIENT
ALONG THE COAST. HOWEVER...LOCATIONS AWAY FROM THE SHORE WILL SEE
TEMPS RISE TO THE LOWER-MID 80S AS 850 HPA TEMPS RISE TO AROUND
+16C. COULD ALSO SEE SOME DIURNAL CLOUDS DEVELOP MAINLY ACROSS N
MA/S NH. MODELS ARE SHOWING SOME INSTABILITY...WITH SURFACE BASED
LI/S DOWN TO -1 AND SOME CAPE AROUND 400 J/KG SATURDAY AFTERNOON.
HAVE CARRIED SLIGHT CHANCE POPS AFTER 18Z SATURDAY INTO EARLY
SATURDAY EVENING...AND HAVE MENTIONED POTENTIAL OF THUNDER. ONLY 20
PCT POPS AT THIS POINT THOUGH. RATHER UNCERTAIN WHETHER THERE WILL
BE ENOUGH LIFT TO GET ANY CONVECTION GOING.
ON SUNDAY...COLD FRONT STARTS TO APPROACH FROM THE NW. WILL REMAIN
MILD...BUT MORE CLOUDINESS ESPECIALLY ACROSS INTERIOR LOCATIONS WILL
HOLD TEMPS BACK A FEW DEGREES FROM SATURDAYS HIGHS. H85 TEMPS COULD
REACH +18C ACROSS N CT/W MA SUNDAY AFTERNOON. WITH ADDED LIFT AND
MORE INSTABILITY WORKING INTO THE REGION AHEAD OF THE FRONT...
APPEARS WILL SEE A BETTER SHOT OF SHOWERS/TSTMS SUNDAY AFTERNOON AND
EVENING. HAVE CARRIED CHANCE POPS ACROSS MOST OF THE REGION...EXCEPT
SE MA...WITH THE BEST SHOT FROM N CENTRAL CT THROUGH CENTRAL-W MA
INTO S NH. MODELS DROP THE SURFACE BASED LI/S TO -1 TO -2 WITH CAPE
VALUES UP TO 500-700 J/KG BY SUNDAY EVENING ACROSS WESTERN AREAS
DURING THE AFTERNOON AND EARLY SUNDAY NIGHT. EXPECTING HIGHS AROUND
80 OR INTO THE LOWER 80S WELL INLAND...WITH 70S AND EVEN SOME
MID-UPPER 60S ALONG THE S COAST.
MONDAY...LEANED TOWARD THE MORE CONSISTENT ECMWF FOR TIMING THE
FRONT MOVING ACROSS THE REGION DURING MONDAY. THIS MODEL TENDS TO
DRY THE FRONT AS IT PUSHES THROUGH...SO ONLY CARRIED SLIGHT CHANCE
POPS FOR THE DAY. EXPECTING TEMPS TO BE ABOUT 10 DEGREES COOLER THAN
SUNDAY WITH READINGS MAINLY IN THE 70S...EXCEPT 60S ALONG THE S
COAST AND HIGHER TERRAIN. NEW 00Z EC CAME IN...AND NOTING THAT THIS
MODEL NOW TRYING TO HANG UP THE FRONT OFF THE S COAST MONDAY NIGHT
AS THE SURFACE RIDGE TRIES TO HANG TOUGH OFF THE SE U.S. COAST. THIS
MAY COMPLICATE CLEARING CONDITIONS ESPECIALLY ACROSS SOUTHERN RI/SE
MA.
TUESDAY-WEDNESDAY...LOW CONFIDENCE WITH THIS PORTION OF THE
FORECAST...ESPECIALLY WITH TIMING OF A POSSIBLE SURFACE WAVE THAT
COULD MOVE ALONG THE STALLED FRONT S OF NEW ENGLAND ON WEDNESDAY IF
ONE BELIEVES THE 12Z ECMWF. HOWEVER...THE 00Z ECMWF DOES PUSH THE
FRONT FURTHER S...WHICH MEANS A BETTER SHOT OF DRY CONDITIONS ON
WEDNESDAY. FOR NOW...SHOULD SEE A DRY DAY ON TUESDAY. HAVE CARRIED
CHANCE SHOWERS ON WEDNESDAY. AT THIS POINT...WILL SEE COOLER
CONDITIONS ON BOTH TUESDAY AND WEDNESDAY WITH HIGHS MAINLY IN THE
60S.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
TODAY...HIGH CONFIDENCE FOR VFR CONDITIONS. STRONG NORTHWEST WIND
GUSTS DEVELOPING BY EARLY AFTERNOON. LOW PROBABILITY FOR ISOLATED
THUNDERSTORMS BETWEEN 18Z-22Z ACROSS EASTERN MA AND SOUTHERN NH.
THURSDAY NIGHT...HIGH CONFIDENCE VFR. DIMINISHING WINDS.
FRIDAY...HIGH CONFIDENCE VFR.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT...HIGH CONFIDENCE OF VFR CONDITIONS.
SATURDAY...MODERATE TO HIGH CONFIDENCE OF VFR CIGS. APPROACHING COLD
FRONT MAY BRING WIDELY SCATTERED SHOWERS/TSTMS MAINLY N OF THE MASS
PIKE FROM AROUND MIDDAY INTO THE EVENING. POTENTIAL AFTERNOON SEA
BREEZE AT BOSTON.
SUNDAY...VFR CIGS. OCCASIONAL MVFR VSBYS IN SCATTERED SHOWERS.
COULD SEE LOCAL TSTMS FROM MIDDAY THROUGH EARLY SUNDAY NIGHT.
MONDAY...MODERATE CONFIDENCE OF VFR CIGS. COULD SEE A WIDELY SCT
SHOWER AS FRONT PUSHES ACROSS THE REGION. WINDS SHIFT TO W-NW WITH
GUSTS FROM 25 TO 30 KNOTS.
&&
.MARINE...
WINDS CONTINUE TO DIMINISH THIS MORNING ACROSS THE COASTAL WATERS...
BUT THAT WILL NOT LAST FOR LONG PAST DAYBREAK. ANOTHER SURGE OF
STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING INTO THIS
EVENING. STRONGEST WINDS EXPECTED TO BE ACROSS THE EASTERN OUTER
WATERS JUST E OF BOSTON HARBOR...AND HAVE POSTED A GALE WARNING
THERE. LOWER PROBABILITY FOR GALE FORCE GUSTS EAST OF CAPE COD...AS
WELL AS FOR A SHORTER PERIOD OF TIME. HAVE A SMALL CRAFT FOR ALL
OTHER WATERS LATER TODAY FOR NOW...BUT WILL NEED TO KEEP AN EYE ON
CONDITIONS EAST OF CAPE COD FOR A POSSIBLE UPGRADE TO A GALE WARNING.
WINDS DIMINISH THIS EVENING...AND ESPECIALLY AFTER MIDNIGHT TONIGHT.
RELATIVELY LIGHT WINDS EXPECTED FRIDAY AS HIGH PRESSURE ARRIVES FROM
THE WEST.
SEAS BUILD QUICKLY THIS AFTERNOON DUE TO WIND SURGE...BUT SUBSIDE
JUST AS QUICKLY THIS EVENING. ACROSS THE OUTER COASTAL WATERS...THIS
IS LIKELY TO TAKE A BIT LONGER...POSSIBLY INTO FRIDAY MORNING.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT-SATURDAY...W WINDS UP TO 15 KT EARLY FRIDAY NIGHT
DIMINISH AND BACK TO SOUTHERLY SATURDAY. SEAS ON THE SOUTHERN OUTER
WATERS MAY BE AROUND 5 FT FRIDAY EVENING...THEN WILL SUBSIDE.
SATURDAY...EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. MAY
HAVE VISIBILITY RESTRICTIONS /1-3 MILES/ IN PATCHY FOG.
SUNDAY...SW WINDS INCREASE...APPROACHING SMALL CRAFT CRITERIA MAINLY
ON THE SOUTHERN OUTER WATERS. SEAS AROUND 5 FT. WNA WAVEWATCH MODEL
CONTINUES ITS HIGH BIAS ON SW FLOW...REDUCED BY 1 FOOT.
MONDAY...WINDS SHIFT TO W AND MAY GUST CLOSE TO SMALL CRAFT
CRITERIA. SEAS CONTINUE AT AROUND 5 FT ON THE OUTER WATERS.
&&
.FIRE WEATHER...
CONDITIONS WILL APPROACH RED FLAG CRITERIA TODAY. MINIMUM RH WILL
DROP TO 20 TO 30 PERCENT AND WIND GUSTS WILL APPROACH 35 MPH. SOME
UNCERTAINTY WITH HOW FAVORABLE CONDITIONS GIVEN RECENT RAINFALL. BUT
AFTER COORDINATION WITH VARIOUS FIRE WEATHER OFFICIALS...A RED FLAG
WARNING HAS BEEN ISSUED FOR HARTFORD...TOLLAND AND WINDHAM COUNTIES
IN CONNECTICUT. NO HEADLINES FOR MA/RI OR SOUTHERN NH.
JUST AS DRY FRIDAY...BUT WINDS ARE NOT EXPECTED TO BE AS STRONG.
COULD STILL NEED ANOTHER RED FLAG WARNING.
&&
.CLIMATE...
SOUTHERN NEW ENGLAND LONG-TERM 100 YEAR CLIMATE SITES ARE PROJECTING
TO FINISH APRIL IN THE TOP 3 WARMEST. APRIL WILL ALSO BE TOP 6 DRIEST
AT ORH AND BDL.
CONFIDENCE IN TOP 5 WARMEST IS CATEGORICAL FOR ALL OF SNE.
AVG TEMP RAINFALL DEPARTURE THRU 4/27
BOS +5.4 1.52 INCH BELOW
BDL +6.6 2.17 INCH BELOW
PVD +6.0 1.60 INCH BELOW
ORH +7.2 2.19 INCH BELOW
BOS 53.2 EXPECTING FINAL TO BE NEAR 52.7 2ND WARMEST ON RECORD
BDL 54.9 EXPECTING FINAL TO BE NEAR 54.5 WARMEST ON RECORD
PVD 54.1 EXPECTING FINAL TO BE NEAR 53.5 2ND WARMEST ON RECORD
ORH 51.6 EXPECTING FINAL TO BE NEAR 50.9 THIRD WARMEST ON RECORD
THE PROJECTIONS USING WEDNESDAYS 5PM CLIMATE MAX/MIN AND CHECKING
THE UPCOMING PROJECTIONS FOR THU-FRI APRIL 29-30...INCLUDING THE BIG
RETURN WARMUP ON THE 30TH.
THE FOLLOWING IS AVG TEMP HISTORY FOR APRIL
BOS
1. 55.1 1976
2. 52.5 1945
3. 51.8 1921
4. 51.7 1981
5. 51.6 1941
BDL
1. 53.6 1921
2. 53.3 1991 AND 1976
3. 53.2 1945
4. 52.7 1941
5. 52.4 1968
PVD
1. 54.5 1945
2. 52.6 1976 AND 1941
3. 51.9 1951
4. 51.8 1991
5. 51.4 2008 1994 1981
ORH
1. 51.5 1910
2. 51.3 1941 AND 1915
3. 50.7 1945
4. 50.1 1921
5. 49.7 1942
NO FURTHER UPDATES OF THIS SECTION ARE PLANNED BEFORE THE FINAL APRIL
MONTHLY CLIMATE SUMMARIES POST THIS WEEKEND.
RAINFALL...
BDL THRU 4/28 1.30.
BDL IS PROJECTING 5TH DRIEST...PREVIOUS 5TH DRIEST WAS 1.38 IN 1966.
DRIEST APRIL 0.65 IN 1942.
ORH THRU 4/28 1.37.
ORH IS PROJECTING 6TH DRIEST...PREVIOUS 6TH DRIEST WAS 1.5 IN 1915
DRIEST APRIL 0.75 IN 2001.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ230>232.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
ANZ233>236.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ237.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING
FOR ANZ250-251.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ254-255.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ256.
&&
SYNOPSIS...BELK/EVT
NEAR TERM...WTB
SHORT TERM...BELK
LONG TERM...EVT
AVIATION...BELK/EVT
MARINE...BELK/EVT
FIRE WEATHER...
CLIMATE...Hazardous weather outlook, Apr 29, 4:42 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 442 AM EDT THU APR 29 2010 MAZ002>024-026-NHZ011-012-015-RIZ001>008-300845- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 442 AM EDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE PROBABILITY FOR A WIND ADVISORY LATER TODAY. CURRENT THINKING IS WIND GUST SPEEDS WILL REMAIN JUST BELOW THE THRESHOLD FOR AN ADVISORY. IF TEMPERATURES GET WARMER THAN CURRENTLY FORECAST...THE NEED FOR A WIND ADVISORY WILL BE MUCH MORE LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY DUE TO STRONG WIND GUSTS. CTZ002>004-300845- HARTFORD CT-TOLLAND CT-WINDHAM CT- 442 AM EDT THU APR 29 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. THERE IS A MODERATE PROBABILITY FOR A WIND ADVISORY LATER TODAY AS WELL. CURRENT THINKING IS WIND GUST SPEEDS WILL REMAIN JUST BELOW THE THRESHOLD FOR AN ADVISORY. IF TEMPERATURES GET WARMER THAN CURRENTLY FORECAST...THE NEED FOR A WIND ADVISORY WILL BE MUCH MORE LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY DUE TO STRONG WIND GUSTS. ANZ230>237-254>256-300845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 442 AM EDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF THE MASSACHUSETTS COASTAL WATERS EXCEPT THE OUTER WATERS EAST OF BOSTON HARBOR AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ250-251-300845- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 442 AM EDT THU APR 29 2010 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OUTER MASSACHUSETTS COASTAL WATERS EAST OF BOSTON HARBOR. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:03 PM EDT | Small Craft Advisory | BOX | 4 hr | |
| Apr 29, 2:52 AM EDT | Gale Warning | BOX | 16 hr | |
| Apr 29, 2:52 AM EDT | Small Craft Advisory | BOX | 11 hr | |
| Apr 29, 7:02 PM EDT | Small Craft Advisory | BOX | 29 hr | |
| Apr 29, 4:28 AM EDT | Red Flag Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 16 hr |
Nearby
Wind Advisories in Massachusetts, 2010Wind Advisories in Rhode Island, 2010Wind Advisories in Connecticut, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.